Anaphylaxis Is Ruining My Life

My allergic reaction started in the wee hours of Tuesday morning. I awoke feeling very nauseated and went straight downstairs to take a Benadryl. But within five minutes I knew that this reaction wasn’t going to be stopped with one little pill.

After vomiting for an hour, I had hubby give me the Epi-pen. I waited for relief, but there wasn’t any. Thankfully, I didn’t black out but continued being sick for two more hours. I just couldn’t seem to get any better.

After lots of prayer I finally collapsed and fell asleep for about two hours. That was the last sleep I got until late this afternoon. During the last 24 hours I didn’t sleep and I couldn’t eat. I was able to keep some sprite down. On top of the GI problems, I got a migraine.

When I couldn’t eat, I couldn’t take any of my medications. I could tell that without the Gabapentin in my system, I was having a lot of migraine auras and de ja vu. The worst thing about all of this was how my mind seemed to be really messed up. I seem to notice when I lose my medication’s effects so quickly!

Life was so much easier when I was young. If I got sick at my stomach I could just open a nice can of Campbell’s Chicken Noodle Soup. Nothing like some soup to settle my stomach and then life would go back to normal.

Between MCAS, Sjogren’s, Neuropathy, CTCL, and Kidney problems, I can’t figure out which diet is best for preventing symptoms. It seems that lately whatever I eat, I get sick. Doctors tell me to eat this or that, take all these vitamins and herbs; but my body doesn’t seem to be able to deal with anything. I’m confused and don’t know what to do.

I just hope that tomorrow I’ll be back on all my medications and will wake up from a night of sleeping instead of the misery of insomnia (with migraine). I hope you are having a good week. What helps you when you’re sick?

@2021, copyright Lisa Ehrman

Disclaimer: I’m not a medical expert. This post contains my opinions and is not meant to be taken as medical advice. If you have a medical concern, please consult your personal physician.

Leave a Comment

Your email address will not be published. Required fields are marked *